Fusion inhibitors and clinical trials.
Sep 19, 2004
I have recently reached the point where I need to start taking anti-HIV medications and I am seeking your advice on how to proceed.
Our local AIDS Clinical Trials Unit needs people who are treatment-naive for a study involving fusion inhibitors in combination with tenofovir,lamivudine, saquinavir and ritonavir. The study would take two years.
I would like to participate in this study for the access to more professionals, the additional monitoring and examinations they provide, the opportunity to be trained to use the (subcutaneous-injection 2xday) fusion inhibtor, and because I like the idea of doing something to make dealing with this now have some positive effect for others in the future.
My primary infectious disease doctor (not involved in the clinical trials unit) feels that the regimen he would prescribe (sustiva, emtriva,and ziagen) will have fewer side effects, are taken less often, and are having better results than the regimen I would be following in the study.
Which of these scenarios for my treatment do you think I will most benefit from?
My T-cell count is 132, VL >750,000, I have just gotten out of the hospital with my second case of shingles and a MRSA, I have lupus anti-coagulant and I am co-infected with HCV.(LFT's normal at this time.)
Thank-you in advance for any input you may have.
Response from Dr. Pierone
I think that your primary ID doctor is correct. A simple regimen would probably work as well with fewer side effects. Fusion inhibitors require daily injections and are no walk in the park. If you do decide to participate in this trial you should realize that it would be to advance medical science, personal benefit would not be high up on the list. Thanks for posting and good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose Sign Of Seroconversion
- Sex With A Prostitute And Negative HIV Test
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Penis Discharge After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.